Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: What a ride!

  1. #11
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Side effects of CellCept

    What is CellCept?

    This is a drug which is used to suppress the immune system of an individual in instances of organ transplant where there is a possibility of graft rejection. Therefore, CellCept is used in liver, kidney and heart transplant along with the other immune suppressing agents such as azathioprin and steroids. The drug is available as an injection as well as in an oral liquid form which may require the patient to consume at least twice a day in a ordinary circumstance. Although the drug would be useful to suppress the immune reaction against the transplanted organ, these patients would have an increased susceptibility for infections due to poor ability to fight off the invading pathogenic organisms.

    What are the side effects of CellCept?

    When considering side effects, one rare but important side effect would be the allergic reactions and once manifested it may give rise to hives, itching of the skin, swelling of the lips, tongue and the throat, breathing difficulties…etc which would require urgent medical attention in order to avoid further progression to life threatening events.

    Secondly, the most important and relatively common side effect would be the infections that will take place due to immune suppression by CellCept and therefore symptoms such as fever, body aches, flu like symptoms and chills should prompt the users to take a medical opinion.

    The immune modulatory activity of CellCept will also influence the blood clotting activity as well as the cell formation which can give rise to easy bruising, bleeding, pallor of the skin and mucous membranes, vomiting of blood and black colored stools as in the case of malena. These symptoms could also be the effect of deteriorating liver function in susceptible individuals whom are given CellCept.

    At the same time, these individuals might also complain of weakness, troubled breathing, rapid heart rate as well as chest pain and it may be secondary to bleeding that takes place or can also be due to a deteriorating heart functioning.

    Among the other relatively serious side effects, discomfort while passing urine, vision and speech abnormalities, balance abnormalities and in-coordination as well as forgetfulness have all being associated with the use of CellCept as well.

    When considering the less serious side effects, nausea, vomiting, mild headache, dizziness, poor sleep, numbness and tingling of hands and feet along with swelling could be seen rather commonly although they would not require urgent medical attention its persistence should warrant a second look at the CellCept use.

    www.helium.com › ... › Prescription & Medication (Just put cellcept in search on the homepage)

  2. The Following User Says Thank You to Peridot20_Gem For This Useful Post:

    kmosa (06-23-2011)

  3. #12
    Join Date
    Jun 2011
    Posts
    12
    Thanks
    2
    Thanked 3 Times in 2 Posts

    Default

    Thank you guys for the information and words of encouragement. Rob, it does help me to remember that even if I do not pursue medical school due to this illness, it is not the end of the world. There are a lot of interesting and fulling career options out there, that won't involve the intense stress of medical school. I am a little worried about being stressed out and working in a hospital environment while on an immunosuppressant. At the same time, I am feeling much better now than I was before diagnosis and treatment.

    Does anybody know of a doctor with Lupus?

  4. #13
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hi Kmosa,

    I love you positive attitude and that's what you need to carry on involving Lupus and even if you have to take another direction in life for a career at least your for filling your dream.

    I don't know a doctor who as Lupus sorry but my liason nurse i see for my rheumo she's got Autoimmune Disease, as she told me when i was disgussing my plaquenil medication with her.

    Hugs Terry xxx
    Last edited by Peridot20_Gem; 06-24-2011 at 12:00 PM.

  5. #14
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by kmosa View Post
    Thank you guys for the information and words of encouragement. Rob, it does help me to remember that even if I do not pursue medical school due to this illness, it is not the end of the world. There are a lot of interesting and fulling career options out there, that won't involve the intense stress of medical school. I am a little worried about being stressed out and working in a hospital environment while on an immunosuppressant. At the same time, I am feeling much better now than I was before diagnosis and treatment.

    Does anybody know of a doctor with Lupus?
    Hi Kmosa,


    I don't personally know of any doctor or associated specialist with Lupus, but that doesn't mean they aren't out there. I've always thought that a rheumo with SLE would be the ultimate specialist for us-someone who could understand what it's like to live with this, and also have the expertise to help. It seems that most rheumo's and M.D.'s are just hopelessly in the dark when it comes to treating people with Lupus.

    I have two family members who have been through med school, so I'm somewhat familiar with the levels of stress involved. If you decide to go back, that will be a courageous decision. I don't think I could handle that level of stress myself. I go into a flare without fail everytime I encounter one of two things-UV radiation, and stress.

    Just remember that you are in a situation where either choice is going to take a degree of self honesty and courage to face. Trust yourself. You will make the right choice.

    Rob

    PS-If you opt to go back, after you finish you should move your practice to New England. We could use you up here! (insert smiley face)
    Last edited by rob; 06-24-2011 at 09:19 AM.

  6. #15
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Quote Originally Posted by rob View Post
    Hi Kmosa,


    I don't personally know of any doctor or associated specialist with Lupus, but that doesn't mean they aren't out there. I've always thought that a rheumo with SLE would be the ultimate specialist for us-someone who could understand what it's like to live with this, and also have the expertise to help. It seems that most rheumo's and M.D.'s are just hopelessly in the dark when it comes to treating people with Lupus.

    I have two family members who have been through med school, so I'm somewhat familiar with the levels of stress involved. If you decide to go back, that will be a courageous decision. I don't think I could handle that level of stress myself. I go into a flare without fail everytime I encounter one of two things-UV radiation, and stress.

    Just remember that you are in a situation where either choice is going to take a degree of self honesty and courage to face. Trust yourself. You will make the right choice.

    Rob

    PS-If you opt to go back, after you finish you should move your practice to New England. We could use you up here! (insert smiley face)
    No.. the practice should be set up in Houston!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  7. #16
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    882
    Thanks
    409
    Thanked 272 Times in 196 Posts

    Default

    Hi kmosa, I just wanted to tell you I am thinking of you and the tough decisions you need to make. Like Rob there are two things that send me into a flair, stress and UV. No matter how hard I try to manage my stress in the mental health work I am faced with, if pressure is on I am in bed. I used to be a workaholic, and now I feel guilt over what I can't handle. I admire your tenacity to do what you have already accomplished in school! Once you get good treatment and feel better, perhaps you can make new or modified dreams for your life. I heard a saying, " A bend in the road does not mean it is the end of the road.". Bless you dear.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •